Menopause Home > Signs of a Problem With Estraderm
Some side effects of estrogens (such as Estraderm) are rare, but are serious enough to mention. These side effects include:
- Breast cancer, ovarian cancer, or uterine cancer
- Heart attacks
- Blood clots
- Gallbladder disease
- Allergic reactions.
Because of the possibility of these serious side effects, there are a few symptoms you should watch for (and should report to your healthcare provider immediately). These include, but are not limited to:
- Heavy vaginal bleeding or unexpected vaginal bleeding
- Breast lumps or other unusual breast changes
- Signs of a blood clot in the leg, such as pain in the calf, leg cramps, and leg or foot swelling
- Signs of a blood clot in the lung, such as shortness of breath, sharp chest pain, or coughing up blood
- Signs of a stroke, such as vision or speech changes, weakness or numbness in an arm or leg, and a severe headache
- Chest pain or heaviness, which may be signs of a heart attack
- Sudden loss of vision or vision changes, which can be a sign of a blood clot in the eye
- Signs of liver damage, such as yellowing of the whites of the eyes or skin (jaundice), dark urine, and upper right abdominal pain (stomach pain)
- Migraines (or changes in your migraines, if you have had them before)
- Signs of an allergic reaction, including an unexplained rash, hives, itching, unexplained swelling, wheezing, or difficulty breathing or swallowing.
It is possible that you may experience some or none of the Estraderm side effects listed in this article. Unfortunately, it can be difficult to tell whether any particular side effect (such as nausea) is caused by Estraderm or by other factors. Therefore, make sure to let your healthcare provider know if you develop any side effects while taking Estraderm or if something "just does not seem right." While it may not be a side effect of the medication, your healthcare provider will be able to diagnose and treat the problem.